MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 7-0 D/A CC EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 24IN 7-0 D/A CC EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EP8704H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to fda: 5/9/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Additional information was requested, the following was obtained: ¿ were there patient consequences? if yes, please explain.There is no direct negative impact on the patient however, the procedure took longer than expected, and the sutures utilization were higher than necessary because of the needle detachment.¿ please confirm if the device is available for product analysis.If yes, kindly provide us with the shipping status and shipment tracking details yes, we have collected one sample for analysis.¿ what is meant by ¿the sutures utilization were higher than necessary¿.Did more than 1 suture pull off during the procedure? if yes, please provide the quantity of sutures that pulled off.The number of detachments vary from 2-4 detachments per case.¿ was the patient treatment or post-operative care altered in any way due to the prolonged surgery time? if yes, please explain.No direct impact on the patients¿ health.¿ was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? no.¿ what is the patient¿s current status? good.¿ status of the device being returned? two samples of the detached needle and thread have been returned, and according to the website, the samples have been delivered.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure on an unknown date and suture was used.During the procedure, needle-thread detachment occurred while making the anastomosis.There were no adverse patient consequences, however, the procedure took longer than expected, and the sutures utilization were higher than necessary because of the needle detachment.Additional information was requested.

Brand Name
PRLNE BLU 24IN 7-0 D/A CC EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21994157
Report Number2210968-2025-05133
Device Sequence Number14574700
Product Code GAW
UDI-Device Identifier10705031206779
UDI-Public(01)10705031206779(17)290731(10)10300Z
Combination Product (Y/N)N
Initial Reporter CountryQA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEP8704H
Device Lot Number10300Z
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2025
Initial Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown